MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Codes Detachment of Device or Device Component (2907); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler 30 white reload was analyzed and found to have the knife exposed within the knife track.Additionally, the blade had mechanical indentation damage and a piece approximately 0.021" x 0.02" was missing.The reload was also found to have a lodged staple in the staple pocket.The staple was partially formed, and pusher was deployed.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.The stapler 30 curved-tip instrument was found to have a firing failure based on log review.The instrument was placed and driven on an in-house system.The instrument passed initialization.The instrument moved intuitively with full range of motion in all directions.The jaw opened and closed properly.The instrument clamped, fired and unclamped without any issues.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the curved-tip stapler 30 instrument stopped while firing across a vessel.Use of the instrument was discontinued, and it was replaced to the backup.The procedure was completed with no reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The stapler 30 white reload was transferred and evaluated by the by the failure analysis engineering (fae) team.The initial fa findings were confirmed.The blade was microscopically inspected and was observed to have minor indentations along the cutting edge, as well as a larger nick of the material at the blade tip.Fa confirmed that material appeared to be missing from the blade.The reload body and knife track were inspected for damage and blade fragments.No damage to the cartridge material was noted.Corrosion was observed on the reload shuttle, likely due to storage/transit time.Corrosion was not likely present during the procedure.A metal fragment was found at the distal tip, where the blade retracts back into the reload body at the end of the firing sequence.Metal fragment appears to be sheared from a metal reload component.Leadscrew, shuttle, and wash were inspected for damage, and did not appear to be missing material.As fragment was retained within the cartridge body by the reload cover, and was located through visual inspection, there was no potential for fragments from this failure.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18441726
Report Number2955842-2023-21920
Device Sequence Number6751867
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10230713
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-04
Device Catalogue Number48630W
Device Lot NumberK10230713 0998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age68 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite